Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 66, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Sep 16, 2012, 11:30 AM EDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2012, 11:30 AM EDT (15:30 UTC)
- Expired
- Sep 19, 2012, 1:00 PM EDT
- In force
- 3 days
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
737 WHUS73 KGRR 161530 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1130 AM EDT SUN SEP 16 2012 LMZ847>849-162330- /O.NEW.KGRR.SC.Y.0066.120916T1530Z-120918T0000Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 1130 AM EDT SUN SEP 16 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT MONDAY. * WINDS...SOUTHWEST WINDS WILL INCREASE INTO THE 15 TO 25 KNOT RANGE THIS AFTERNOON AND TURN SOUTH TONIGHT. STRONG SOUTHERLY WINDS WILL REMAIN IN PLACE BOTH TONIGHT AND MONDAY. * WAVES...THE SOUTHERLY WINDS WILL BUILD WAVES INTO THE 3 TO 5 FOOT RANGE THIS AFTERNOON AND EVENING. 3 TO 5 FOOT WAVES ARE EXPECTED THROUGH MONDAY WITH THE HIGHEST WAVES OCCURRING UP TOWARD BIG AND LITTLE SABLE POINTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DUKE
12 follow-up statements
785 WHUS73 KGRR 162000 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 400 PM EDT SUN SEP 16 2012 LMZ847>849-170400- /O.CON.KGRR.SC.Y.0066.000000T0000Z-120918T0000Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 400 PM EDT SUN SEP 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY... * WINDS...SOUTH WINDS OF 15 TO 30 KNOTS ARE EXPECTED TONIGHT INTO MONDAY NORTH OF GRAND HAVEN. * WAVES...THE SOUTHERLY WINDS WILL BUILD WAVES INTO THE 3 TO 5 FOOT RANGE TONIGHT...CONTINUING INTO MONDAY. THE HIGHEST WAVES WILL OCCUR UP TOWARD BIG AND LITTLE SABLE POINTS THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DUKE
909 WHUS73 KGRR 170157 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 957 PM EDT SUN SEP 16 2012 LMZ847>849-171000- /O.CON.KGRR.SC.Y.0066.000000T0000Z-120918T0000Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 957 PM EDT SUN SEP 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT MONDAY... * WINDS...SOUTH WINDS OF 15 TO 30 KNOTS ARE EXPECTED TONIGHT AND MONDAY NORTH OF GRAND HAVEN. * WAVES...THE SOUTHERLY WINDS WILL BUILD WAVES INTO THE 3 TO 5 FOOT RANGE TONIGHT...CONTINUING INTO MONDAY. THE HIGHEST WAVES WILL OCCUR AROUND BIG AND LITTLE SABLE POINTS THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
607 WHUS73 KGRR 170739 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 339 AM EDT MON SEP 17 2012 LMZ844>846-171545- /O.EXB.KGRR.SC.Y.0066.120918T0000Z-120919T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 339 AM EDT MON SEP 17 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT WEDNESDAY. * WINDS...NORTH TO 30 KNOTS. * WAVES...3 TO 5 FEET BUILDING TO 6 TO 9 FEET.. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ847>849-171545- /O.EXT.KGRR.SC.Y.0066.000000T0000Z-120919T1200Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 339 AM EDT MON SEP 17 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT WEDNESDAY... * WINDS...SOUTH WINDS 15 TO 25 KNOTS BECOMING NORTH TO 30 KNOTS TONIGHT. * WAVES...3 TO 5 FEET BUILDING TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
942 WHUS73 KGRR 171612 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1212 PM EDT MON SEP 17 2012 LMZ847>849-180015- /O.CON.KGRR.SC.Y.0066.000000T0000Z-120919T1200Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 1212 PM EDT MON SEP 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... * WINDS...SOUTH WINDS 15 TO 25 KNOTS BECOMING NORTH TO 30 KNOTS TONIGHT. * WAVES...3 TO 5 FEET BUILDING TO 4 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>846-180015- /O.CON.KGRR.SC.Y.0066.120918T0000Z-120919T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 1212 PM EDT MON SEP 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT WEDNESDAY... * WINDS...NORTH TO 30 KNOTS. * WAVES...3 TO 5 FEET BUILDING TO 6 TO 10 FEET.. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DUKE
656 WHUS73 KGRR 171948 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 348 PM EDT MON SEP 17 2012 LMZ847>849-180400- /O.CON.KGRR.SC.Y.0066.000000T0000Z-120919T1200Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- PENTWATER TO MANISTEE MI- 348 PM EDT MON SEP 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... * WINDS...WINDS WILL SHIFT TO THE NORTH THIS EVENING AND INCREASE TO 20 TO 30 KNOTS. THE STRONG NORTH WINDS WILL PERSIST THROUGH TUESDAY AS WELL. * WAVES...3 TO 5 FOOT WAVES THIS EVENING WILL BUILD TO 5 TO 8 FEET TONIGHT PERSISTING INTO TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>846-180400- /O.CON.KGRR.SC.Y.0066.120918T0000Z-120919T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 348 PM EDT MON SEP 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT WEDNESDAY... * WINDS...WINDS WILL SHIFT TO THE NORTH THIS EVENING AND INCREASE TO 30 KNOTS TONIGHT. THE STRONG NORTH WINDS WILL CONTINUE ON TUESDAY AS WELL. * WAVES...WAVES WILL BUILD TO 5 TO 8 FEET TONIGHT AND INTO THE 6 TO 10 FOOT RANGE ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
190 WHUS73 KGRR 180219 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1019 PM EDT MON SEP 17 2012 LMZ844>849-181030- /O.CON.KGRR.SC.Y.0066.000000T0000Z-120919T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1019 PM EDT MON SEP 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... * WINDS...NORTH TO 30 KNOTS. * WAVES...3 TO 5 FOOT BUILDING TO 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
279 WHUS73 KGRR 180735 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 335 AM EDT TUE SEP 18 2012 LMZ844>849-181545- /O.CON.KGRR.SC.Y.0066.000000T0000Z-120919T1200Z/ /O.NEW.KGRR.GL.A.0010.120919T1800Z-120920T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 335 AM EDT TUE SEP 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT. * WINDS...NORTHWEST TO 30 KNOTS TODAY DECREASING TO 10 TO 20 KNOTS TONIGHT. SOUTHWEST WINDS 10 TO 20 KNOTS WEDNESDAY INCREASING TO GALES TO 45 KNOTS WEDNESDAY AFTERNOON. * WAVES...5 TO 10 FEET TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
078 WHUS73 KGRR 181454 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1054 AM EDT TUE SEP 18 2012 LMZ844>849-182300- /O.CON.KGRR.SC.Y.0066.000000T0000Z-120919T1200Z/ /O.CON.KGRR.GL.A.0010.120919T1800Z-120920T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1054 AM EDT TUE SEP 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... * WINDS...NORTH TO NORTHWEST TO 30 KNOTS TODAY DECREASING TO 10 TO 20 KNOTS TONIGHT. SOUTHWEST WINDS 10 TO 20 KNOTS WEDNESDAY INCREASING TO GALES TO 45 KNOTS WEDNESDAY AFTERNOON... SHIFTING WEST TO NORTHWEST LATE WEDNESDAY NIGHT. * WAVES...5 TO 10 FEET TODAY... SUBSIDING TO 2 TO 6 FEET TONIGHT... BUILDING AGAIN WEDNESDAY TO 6 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ MEADE
697 WHUS73 KGRR 182002 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 402 PM EDT TUE SEP 18 2012 LMZ844>849-190415- /O.EXT.KGRR.SC.Y.0066.000000T0000Z-120919T1700Z/ /O.UPG.KGRR.GL.A.0010.120919T1800Z-120920T0600Z/ /O.NEW.KGRR.GL.W.0023.120919T1700Z-120920T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 402 PM EDT TUE SEP 18 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EDT WEDNESDAY... ...GALE WARNING IN EFFECT FROM 1 PM WEDNESDAY TO 2 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 PM WEDNESDAY TO 2 AM EDT THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...NORTH TO NORTHWEST TO 30 KNOTS THROUGH EARLY EVENING DECREASING TO 10 TO 20 KNOTS TONIGHT AND BECOMING WEST. SOUTHWEST WINDS 10 TO 20 KNOTS WEDNESDAY INCREASING TO GALES TO 45 KNOTS WEDNESDAY AFTERNOON... SHIFTING WEST TO NORTHWEST LATE WEDNESDAY NIGHT. * WAVES...5 TO 10 FEET THROUGH EARLY EVENING... SUBSIDING TO 2 TO 5 FEET FOR LATE TONIGHT AND WEDNESDAY MORNING... BUILDING AGAIN WEDNESDAY AFTERNOON TO 6 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MEADE
941 WHUS73 KGRR 190243 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1043 PM EDT TUE SEP 18 2012 LMZ844>849-191045- /O.CON.KGRR.SC.Y.0066.000000T0000Z-120919T1700Z/ /O.CON.KGRR.GL.W.0023.120919T1700Z-120920T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1043 PM EDT TUE SEP 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO 2 AM EDT THURSDAY... * WINDS...NORTH TO NORTHWEST 15 TO 25 KNOTS DECREASING TO 10 TO 20 KNOTS TONIGHT AND BECOMING SOUTHWEST. SOUTHWEST WINDS 10 TO 20 KNOTS WEDNESDAY INCREASING TO GALES 35 TO 45 KNOTS WEDNESDAY AFTERNOON... SHIFTING WEST TO NORTHWEST LATE WEDNESDAY NIGHT. * WAVES...SUBSIDING TO 2 TO 5 FEET FOR LATE TONIGHT AND WEDNESDAY MORNING...BUILDING AGAIN WEDNESDAY AFTERNOON TO 6 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
652 WHUS73 KGRR 190752 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 352 AM EDT WED SEP 19 2012 LMZ844>849-191600- /O.CON.KGRR.SC.Y.0066.000000T0000Z-120919T1700Z/ /O.CON.KGRR.GL.W.0023.120919T1700Z-120920T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 352 AM EDT WED SEP 19 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 2 AM EDT THURSDAY... * WINDS...NORTHWEST DECREASING TO 10 TO 20 KNOTS TONIGHT AND BECOMING SOUTHWEST THIS MORNING. SOUTHWEST WINDS 10 TO 20 KNOTS INCREASING TO GALES 35 TO 40 KNOTS THIS AFTERNOON... SHIFTING WEST TO NORTHWEST LATE TONIGHT. * WAVES...SUBSIDING TO 2 TO 5 FEET THIS MORNING...BUILDING AGAIN WEDNESDAY AFTERNOON TO OVER 10 FEET AT TIMES...ESPECIALLY FURTHER NORTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NJJ
733 WHUS73 KGRR 191508 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1108 AM EDT WED SEP 19 2012 LMZ844>849-192315- /O.CON.KGRR.SC.Y.0066.000000T0000Z-120919T1700Z/ /O.CON.KGRR.GL.W.0023.120919T1700Z-120920T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1108 AM EDT WED SEP 19 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... * WINDS...SOUTHWEST WINDS 10 TO 20 KNOTS INCREASING TO GALES 35 TO 40 KNOTS THIS AFTERNOON... SHIFTING WEST TO NORTHWEST AND DECREASING LATE TONIGHT. * WAVES...1 TO 3 FEET...BUILDING LATER THIS AFTERNOON TO OVER 10 FEET AT TIMES... ESPECIALLY NORTH OF HOLLAND. WAVES SUBSIDING AGAIN TO 3 TO 6 FEET VERY LATE TONIGHT AND THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MEADE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 16, 11:27 AM EDT, 3 minutes earlier.
Area forecast discussion, Sep 16, 11:27 AM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1127 AM EDT SUN SEP 16 2012 .SYNOPSIS... ISSUED AT 348 AM EDT SUN SEP 16 2012 HIGH PRESSURE WILL DRIFT EAST TODAY ALLOWING SOUTHWEST WINDS TO INCREASE. TEMPERATURES WILL RESPOND BY CLIMBING WELL INTO THE 70S. A STRONG COLD FRONT WILL PASS ACROSS THE AREA MONDAY AFTERNOON. SHOWERS AND THUNDERSTORMS ARE EXPECTED...ESPECIALLY MONDAY NIGHT. MUCH COOLER AND SHOWERY WEATHER WILL FOLLOW FOR THE REST OF THE WEEK. HIGHS WILL MAINLY BE IN THE 60S. && .SHORT TERM...(TODAY THROUGH TUESDAY) ISSUED AT 348 AM EDT SUN SEP 16 2012 FORECAST CONCERNS DEAL WITH THE THE COLD FRONT THAT WILL PASS THROUGH MONDAY AFTERNOON. THE GOING FORECAST STILL LOOKS PRETTY GOOD AND ONLY MINOR TWEAKS WERE MADE. ANOTHER MILD DAY TODAY WITH PLENTY OF SUNSHINE AND HIGHS WELL INTO THE 70S. A STRONG COLD FRONT WILL APPROACH MONDAY AFTERNOON. MAINTAINED THE LIKELY POPS OVER THE NW CWA AND AREA WIDE MONDAY NIGHT. DYNAMICS AREN/T BAD WITH THIS SYSTEM. LI/S FALL TO -4C OR SO NEAR THE FRONTAL BOUNDARY AND THERE IS PRETTY GOOD MOISTURE CONVERGENCE. SHEAR VALUES NEAR THE PREFRONTAL TROUGH MONDAY AFTERNOON ARE CLOSE TO 40 KTS. I WOULD NOT BE SURPRISED IF A FEW OF THE STORMS WERE ON THE STRONG SIDE. MOST OF THE RAIN SHOULD FALL MONDAY NIGHT AS THE SHARP UPPER TROUGH MOVES TOWARD THE CWA. H8 TEMPS WILL RAPIDLY FALL TO 4C BY TUESDAY MORNING AND NEAR 1C LATE IN THE DAY. STRONG INSTABILITY OVER THE LAKE WILL RESULT IN LAKE EFFECT RAIN SHOWERS DEVELOPING. WE ADDED LIKELY POPS ACROSS THE WRN CWA. .LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY) ISSUED AT 348 AM EDT SUN SEP 16 2012 BIG STORY IN THE EXTENDED IS THE HIGHLY AMPLIFIED PATTERN DEVELOPING ACROSS NORTH AMERICA NEXT WEEK WITH UPPER TROUGHING ACROSS THE GREAT LAKES BRINGING SEVERAL DAYS OF WELL BELOW NORMAL MAX TEMPS AND PERIODIC SHOWERS...INCLUDING POTENTIAL FOR LAKE EFFECT RAIN BANDS. SOME LAKE EFFECT RAIN SHOWERS ARE POSSIBLE ON TUESDAY NIGHT ALONG THE COAST WITH 850 TEMPS PLUNGING TO NEAR 0C AND CYCLONIC FLOW. IF SKIES CLEAR INLAND THERE COULD BE WIDESPREAD FROST ACROSS NORTHERN INTERIOR ZONES. UPPER TROUGH REMAINS IN PLACE INTO NEXT WEEKEND WITH RAIN SHOWERS INCREASING FRIDAY AND FRIDAY NIGHT AS TROUGH SHARPENS AND SFC CYCLOGENESIS OCCURS ALONG COLD FRONT MOVING THROUGH THE CENTRAL GREAT LAKES. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING) ISSUED AT 718 AM EDT SUN SEP 16 2012 VFR CONDITIONS EXPECTED THROUGH TONIGHT WITH SOUTHWEST WINDS BELOW 10 KNOTS. && .MARINE... ISSUED AT 1127 AM EDT SUN SEP 16 2012 HAVE OPTED TO HOIST A SMALL CRAFT ADVISORY FOR AREAS NORTH OF GRAND HAVEN FROM NOW THROUGH MONDAY EVENING. SOUTHERLY FLOW HAS ALREADY BOOSTED WAVE HEIGHTS TO 4 FEET AT THE LUDINGTON BUOY AND WINDS SHOULD HIT CRITERIA IN MOST AREAS NORTH OF GRAND HAVEN BY THIS EVENING. A STRONG SOUTHERLY FLOW WILL REMAIN IN PLACE THROUGH MONDAY IN THESE ZONES. WILL REEVALUATE AREAS TO THE SOUTH OF GRAND HAVEN WITH THE AFTERNOON FORECAST PACKAGE. A SMALL CRAFT ADVISORY WILL BE NEEDED IN ALL ZONES FOR MONDAY NIGHT AS NORTHWEST FLOW COLD AIR ADVECTION BUILDS WAVES INTO THE 4 TO 8 FOOT RANGE. && .HYDROLOGY... ISSUED AT 348 AM EDT SUN SEP 16 2012 LOCALLY HEAVY RAINFALL POSSIBLE WITH SHOWERS/STORMS THAT DEVELOP AHEAD OF THE COLD FRONT MONDAY AFTERNOON. SHOWERS EXPECTED MONDAY NIGHT/TUESDAY. HOWEVER GIVEN THE LOW RIVER LEVELS...WIDESPREAD FLOODING IS NOT EXPECTED. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT MONDAY FOR LMZ847>849. && SYNOPSIS...93 SHORT TERM...93 LONG TERM...OSTUNO AVIATION...OSTUNO HYDROLOGY...93 MARINE...DUKE
Hazardous weather outlook, Sep 16, 4:55 AM EDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 455 AM EDT SUN SEP 16 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-170900- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 455 AM EDT SUN SEP 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-170900- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 455 AM EDT SUN SEP 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES WILL BECOME HAZARDOUS TO SMALL CRAFT TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT THROUGH MUCH OF THIS WEEK. OSTUNO
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.